MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42836
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the device was implanted, however, the symptoms of hydrocephalus were not improved.The device was explanted and replaced with another manufacturer's device.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the physician was wondering if the valve couldn't perform well due to the patient's brain pressure being too high.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements of the magnetic flux test, reflux, siphon, leak, pressure flow and pre implantation.Therefore, the nature of the complaint could not be duplicated by the laboratory personnel.There was also proteinaceous debris observed in the interior and exterior of the valve.The ifu cautions that, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion, or may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7901693
Report Number2021898-2018-00467
Device Sequence Number168445
Product Code JXG
UDI-Device Identifier00643169975811
UDI-Public00643169975811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number42836
Device Catalogue Number42836
Device Lot NumberE41132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/24/2018
11/21/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/04/2018
11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;